MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513740
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partial deployment.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal ng distal covered stent was to be implanted in the esophagus to treat a malignant 8 cm esophageal stenosis during a stent placement procedure performed on (b)(6) 2023.The patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the stent could not be deployed.The stent was then removed from the patient partially deployed on the delivery system.The procedure was completed with another ultraflex esophageal stent.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Blocks b5, d4 (lot number, expiration date) and block h4 (device manufacture date) have been updated based on the additional information received on november 13, 2023 and december 5, 2023.Block h6: imdrf device code a15 captures the reportable event of stent partial deployment.Block h10: the ultraflex esophageal ng distal covered stent and delivery system were received for analysis.Visual inspection found that the stent was fully expanded and deployed from the delivery system.No damages were noted with the stent or the delivery system.Product analysis did not confirm the reported event of stent partial deployment because the stent was returned fully expanded and deployed from the delivery system.Additionally, the device met all the manufacturing requirements, and it passed the visual and dimensional inspections during the product analysis.Therefore, a review and analysis of all available information indicated that the most probable cause is no problem detected.A product labeling review identified that the device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal ng distal covered stent was to be implanted in the esophagus to treat a malignant 8 cm esophageal stenosis during a stent placement procedure performed on (b)(6) 2023.The patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the stent could not be deployed.The stent was then removed from the patient partially deployed on the delivery system.The procedure was completed with another ultraflex esophageal stent.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.Additional information received on december 5, 2023: it was reported that the physician attempted to deploy the stent outside the patient after the procedure, and the stent was able to fully deploy and expand.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17872668
Report Number3005099803-2023-05299
Device Sequence Number7028396
Product Code ESW
UDI-Device Identifier08714729716167
UDI-Public08714729716167
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2023
Device Model NumberM00513740
Device Catalogue Number1374
Device Lot Number0028072324
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer11/13/2023
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale
Patient Weight58 KG